[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] HUMALOG LOSING POTENCY IN PUMP



Carol --

2 possibilities come to mind:
1).  Absorption.  If you've been using the tissue for a long time and injecting
lots of insulin or frequently (as most of us do), you can build up tissue
problems that start to cause uneven absorption.   Other causes can include rapid
weight gain or loss, pregnancy or infection scars.  The solution, of course, is
to inject in "clean" predictable places.  For some people this is easy to solve
by using new areas, for others, (particularly if you are small and sore from
years of pumping and/or injections) this can be a tough one to solve.

2).  Gastroparesis.  Only a possibility if you have been diabetic for more than
5 years and if you have had good control it is quite unlikely until at least
10.  Recent research suggests this may be more common than had been supposed but
numbers on this one are variable and, well, who knows?  Bascially gastroparesis
is a form of autonomic neuropathy that impairs the peristalcic (spelled wrong,
sorry) action of your digestive tract and causes food to sit or to be digested
in an unpredictable time frame.  Symptoms can include nauseau, diarhea and
constipation, thirst or dry mouth, sometimes vomiting (more extreme).  Most
important symptom is if you eat a meal expecting the food to hit at a certain
time and it seems to consistently vary -- later and early than it should be.

It may not be either of these things.  Perhaps your humalog action time is
slower than the curve (many people report this one too).

Good luck!

Dan Wasson wrote:

> I am also having problems with humalog and sites.  I'm lucky if I can get my
> set to last 48 hours. I am also starting to wonder if my body itself has a
> problem with humalog. Yesterday (thurs) I had another unexlained episode of
> high then lo, but in this case the it was the worst it has ever been. I went
> from 300 to 47 in 2 hours, with only a .5 bolus. I am just glad I did not
> bolus the usual amount for a high reading or I would probably be e-mailing
> you from the hospital! These episode have been happening alot for the last
> couple months, I have too many highs and lows that I simply can't explain no
> matter how much I look at my records.
> Yesterday was the last straw, I placed a call to my doctor asking to be
> switched to velusin. Anybody else out there have similar problems?
> Carol
> email @ redacted
>
> ----------------------------------------------------------
> Insulin Pumpers website http://www.insulin-pumpers.org/
> for mail subscription assistance, contact: HELP@insulin-pumpers.org

----------------------------------------------------------
Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org